Differential and Integral Equations

Quadratic Lyapunov functions for linear skew-product flows and weighted composition operators

C. Chicone and Yu. Latushkin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The Daleckij-Krein method for constructing a quadratic Lyapunov function for the equation $f'=Df(t)$ in Hilbert space is extended to include the case of an unbounded operator $D$ that generates a $C_0$-group. The extension is applied to obtain a quadratic Lyapunov function for the case of a group of weighted composition operators generated by a flow on a compact metric space together with a cocycle over this flow. These results are used to characterize the hyperbolicity of linear skew-product flows in terms of the existence of such a Lyapunov function. Also, the "trajectorial" method for constructing the Lyapunov function is discussed. Interrelations with Schrödinger, Riccati and Hamiltonian equations are discussed and an application to geodesic flows on two-dimensional Riemannian manifolds is given.

Article information

Source
Differential Integral Equations, Volume 8, Number 2 (1995), 289-307.

Dates
First available in Project Euclid: 20 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1369083470

Mathematical Reviews number (MathSciNet)
MR1296125

Zentralblatt MATH identifier
0813.34056

Subjects
Primary: 47D06: One-parameter semigroups and linear evolution equations [See also 34G10, 34K30]
Secondary: 34C35 34G10: Linear equations [See also 47D06, 47D09] 47B38: Operators on function spaces (general) 58F17

Citation

Chicone, C.; Latushkin, Yu. Quadratic Lyapunov functions for linear skew-product flows and weighted composition operators. Differential Integral Equations 8 (1995), no. 2, 289--307. https://projecteuclid.org/euclid.die/1369083470


Export citation